I am taking sprintec birth control pills. This is my second month, but I've taken them in the past and my body always reacts the same, except for this month. I didn't know it could cause problems, and so I was taking 4 different antibiotics prescribed to me throughout the first and this month . Im on day three of the inactive pills and no period or spotting at all. I spotted off and on in the middle of the month though for a few days. The antibiotics I was on were strong ones, for bronchitis this month and bacterial vaginosis the first month. I don't have any bacterial infections any longer, and no STDS or any reason at all to suspect any. I'm concerned that I may be pregnant. My boss is a retired nurse and thinks that it's pretty possible given the antibiotics I was prescribed and took. I'm having severe stomach cramps, and diarrhea. I'd like to make a point here that although I'm concerned, I know these symptoms aren't from worry or stress, or feelings of desperately wanting to be pregnant either. I'm in a place where I am emotionally stable no matter the outcome. Just to rule out that possibility, since my grandma, when I asked her opinion, freaked out and then suggested that maybe no period because I think I'm pregnant. But I know myself in that area enough to say that my symptoms are not psychological. In the past I never had any cramps or stomach problems during my "period" time on this birth control. Also, off subject a bit, but I did not know that sprintec not only keeps you from releasing an egg, it keeps a fertilized egg from being able to attach to the uterine wall. This bothers me, because for myself personally, I feel like that is aborting a pregnancy, and while I do not judge others at all, it upsets me, as I have had a miscarriage before and I'm jus very sensitive about it. I specifically asked my doctor about this kind of thing and was told it keeps an egg from being fertilized, but nothing else. My husband and I are not ready for a baby financially, but if I were to become pregnant despite our attempts to wait via birth control, we would want the baby. Sorry if there's too much info here, but if you can help me understand these things, or some of these questions, please respond soon. I don't want to start another birth control pack until I'm sure I'm not pregnant, so I will be getting a blood test. But when is the best time? That's my biggest question, because I don't understand how your cycle works or if you even have one on BC. Thank you for reading all of this, and thank you for caring. Best regards, Chels
I can't agree that it is causing an abortion, because the chances of you ovulating are miniscule. An abortion to me is ridding a fetus that is implanted and has a chance to be viable, not 2 cells. Incidently so is a miscarriage. I'm Catholic and strongly against abortion, so my thoughts aren't coming from thinking abortion is ok.
As far as the antibiotics, your pharmacist should have said something, if you get all your pills at the same one. Early signs of pregnancy don't include anything painful. You can test when your period is a week late. If you do it earlier you can get a false negative. You have time yet to get your period too. Did the dr who ordered the antibiotic know you're on birth control?
- Sprintec Information for Consumers
- Sprintec Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sprintec (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been on Sprintec for about 9 or 10 months now, and I was resently put on augmintin which is an?
Posted 18 Jan 2013 • 2 answers
Posted 19 Apr 2014 • 1 answer
Posted 17 Oct 2014 • 1 answer
Posted 2 Apr 2015 • 1 answer
Posted 3 Jun 2016 • 0 answers